Alert archive / Colorado / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 13, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at Jul 26, 2002, 4:32 PM MDT for Delta County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2002, 4:32 PM MDT (22:32 UTC)
- Expired
- Jul 26, 2002, 5:15 PM MDT
- In force
- 43 min
- Issued by
- NWS Grand Junction, CO
- Area
- Counties, with a storm outline in the text
County Delta County, CO
The radar
The Grand Junction radar (KGJX), 25 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 3:15 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
474 WUUS55 KGJT 262232 SVRGJT COC029-262315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 431 PM MDT FRI JUL 26 2002 THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DELTA COUNTY IN WEST CENTRAL COLORADO * UNTIL 515 PM MDT * AT 427 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES NORTHWEST OF DELTA...OR ABOUT 18 MILES SOUTHEAST OF GRAND JUNCTION...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 7 MILES WEST OF ORCHARD CITY...7 MILES NORTH OF DELTA...9 MILES SOUTHWEST OF CEDAREDGE AT 515 PM MDT THIS SEVERE THUNDERSTORM WILL PRODUCE PENNY SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAND JUNCTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR WESTERN COLORADO AND SOUTHEASTERN UTAH. LAT...LON 3895 10807 3875 10836 3872 10794 3896 10791
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:55 PM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 26, 2:55 PM MDT, 1 hour 37 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 255 PM MDT FRI JUL 26 2002 ANOTHER ACTIVE AFTERNOON ACROSS EASTERN UTAH AND WESTERN COLORADO AS A VIGOROUS SHRTWV SLIDES EAST THROUGH THE FORECAST AREA. RADAR RETURNED TO ACTION JUST AS STORMS WERE ENTERING OUR WESTERN MOST CWA. THIS ACTIVITY IS BEING AIDED BY RIGHT ENTRANCE REGION OF H3 JET NOW MOVING OVER THE REGION. DEEP INSTABILITY THIS AFTERNOON... COMBINED WITH SHRTWV ENERGY...PRECIPITABLE WATER VALUES IN EXCESS OF 1 INCH AND COOLER MID LEVEL TEMPS ARE ALL POINTING TO A RATHER ACTIVE EVENING. LINE IS FAIRLY SOLID FROM NORTH TO SOUTH ACROSS EASTERN UTAH...WITH MORE TRAINING ECHOES OVER THE SOUTHERN AREAS. ONCE SHORTWAVE PASSES BY MID-EVENING...EXPECT STORMS TO DIMINISH RATHER QUICKLY WITH CLEARING CONDS FROM WEST TO EAST BY LATE EVENING. ANOTHER WAVE SLIDES THROUGH THE AREA SATURDAY AFTERNOON...AND LINGERING MOISTURE...COMBINED WITH AFTERNOON HEATING WILL AGAIN FIRE A FEW STORMS. MAIN LONG WAVE TROF SLIDES THROUGH THE REGION SATURDAY NIGHT...WITH A CONTINUED DRYING TREND EXPECTED. MODELS INDICATE VERY DRY CONDITIONS MOVING BACK INTO THE REGION BY THE BEGINNING OF THE NEW WEEK...SO HAVE REMOVED POPS FROM MOST AREAS AS EARLY AS SUNDAY AFTERNOON. TEMPS TO REMAIN NEAR SEASONAL NORMS THROUGH THE PD. JDC (TUE-FRI)...WESTERLIES SLOWLY RETREAT NORTHWARD EARLY IN THE PERIOD AS BROAD RIDGE DEVELOPS OVER THE SOUTHWEST. PAC TROUGH THEN FORMS ALONG WEST COAST AS AVN SLOWLY SHIFTS RIDGE INTO THE PLAINS... RESULTING IN MORE SOUTHWESTLY FLOW ACROSS THE FORECAST AREA. DOES NOT LOOK LIKE A STRONG MONSOON PATTERN...BUT WITH NORTHERLY RETREAT OF WESTERLIES DO BELIEVE WE WILL ALSO SEE GRADUAL NORTHWARD ADVANCE OF MOISTURE. THIS MAY BE AIDED THU-FRI IF RIDGE SHIFTS EASTWARD. THUS... WILL GO WITH DRY WX FOR TUE AND THEN INTRODUCE THE MENTION OF DIURNAL TSTMS FROM WED ON. WARM TEMPS. JAD .GJT...NONE.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:56 PM MDT | Severe Thunderstorm Warning | GJT | Rio Blanco | 44 min |
| Jul 26, 3:31 PM MDT | Severe Thunderstorm Warning | GJT | Rio Blanco | 44 min |
| Jul 26, 4:12 PM MDT | Severe Thunderstorm Warning | GJT | Mesa | 33 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.